Alert archive / Kentucky / Wind Advisories in 2018
Wind Advisory 6, NWS Wilmington, OH
NWS Wilmington, OH issued this wind advisory at Nov 25, 2018, 9:48 PM EST for 8 counties in Kentucky; 8 counties in Ohio; 8 counties in Indiana. It took effect at Nov 26, 2018, 4:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2018, 9:48 PM EST (02:48 UTC)
- In effect from
- Nov 26, 2018, 4:00 AM EST
- Expired
- Nov 26, 2018, 10:15 AM EST
- In force
- 6 hr
- Issued by
- NWS Wilmington, OH
All 24 counties
Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Union County, IN, Wayne County, IN, Boone County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Owen County, KY, Pendleton County, KY, Butler County, OH, Clermont County, OH, Clinton County, OH, Greene County, OH, Hamilton County, OH, Montgomery County, OH, Preble County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 77 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.8 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1399 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 268 m²/s²
- 0-3 km storm-relative helicity
- 341 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
356 WWUS71 KILN 260248 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 948 PM EST Sun Nov 25 2018 INZ050-058-059-066-073>075-080-KYZ089>096-OHZ060>062-070>072-077- 078-261100- /O.NEW.KILN.WI.Y.0006.181126T0900Z-181126T2000Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Preble-Montgomery-Greene-Butler-Warren-Clinton-Hamilton- Clermont- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Cincinnati, and Milford 948 PM EST Sun Nov 25 2018 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 3 PM EST MONDAY... The National Weather Service in Wilmington has issued a Wind Advisory, which is in effect from 4 AM to 3 PM EST Monday. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * TIMING...A period of strong wind gusts will be possible between 4 AM and 7 AM as cold air rushes in behind a cold front. Another round of stronger wind gusts will be possible in the early afternoon. * IMPACTS...Scattered tree and power line damage is possible along with some minor property damage in the highest gusts. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects. Drivers of high-profile vehicles or trailers should exercise caution. The wind and wind gusts will make difficult driving conditions. && $$
2 follow-up statements
594 WWUS71 KILN 260849 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 349 AM EST Mon Nov 26 2018 INZ050-058-059-066-073>075-080-KYZ089>096-OHZ060>062-070>072-077- 078-261700- /O.CON.KILN.WI.Y.0006.181126T0900Z-181126T2000Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Preble-Montgomery-Greene-Butler-Warren-Clinton-Hamilton- Clermont- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Cincinnati, and Milford 349 AM EST Mon Nov 26 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph becoming westerly winds this afternoon.. * TIMING...This morning into the afternoon hours. * IMPACTS...Scattered tree and power line damage is possible along with some minor property damage in the highest gusts. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects. Drivers of high-profile vehicles or trailers should exercise caution. The wind and wind gusts will make difficult driving conditions. && $$
394 WWUS71 KILN 261515 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 1015 AM EST Mon Nov 26 2018 INZ050-058-059-066-073>075-080-KYZ089>096-OHZ060>062-070>072-077- 078-261615- /O.CAN.KILN.WI.Y.0006.000000T0000Z-181126T2000Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Preble-Montgomery-Greene-Butler-Warren-Clinton-Hamilton- Clermont- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Cincinnati, and Milford 1015 AM EST Mon Nov 26 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Wilmington has cancelled the Wind Advisory. Although gusty winds will continue through the remainder of the day, wind gusts are now expected to be around 30 mph. Therefore, the Wind Advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Nov 25, 7:01 PM EST, 2 hours 47 minutes earlier.
Area forecast discussion, Nov 25, 7:01 PM EST, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 701 PM EST Sun Nov 25 2018 .SYNOPSIS... Low pressure will move northeast to northwest Ohio tonight, pushing its associated cold front east across the region. The low will move northeast to the eastern Great Lakes on Monday. Much colder air will filter in behind the low along with gusty winds. Cold weather will then linger into mid week. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... Models are in fairly decent agreement in regards to a low pressure system over east central Missouri this afternoon. The low and its upper level support will track northeast to northwest Ohio by Monday morning. As this occurs, moisture will be fed northward ahead of an attendant cold front. This will allow showers to develop and move east through our region overnight. There may be enough instability for a random rumble of thunder. The surface pressure gradient will increase, an once the cold front goes by, CAA and stronger winds aloft will result in wind gusts in the 30 to 40 mph, with a few isolated higher gusts possible. Will highlight this threat in the HWO and an SPS. Lows will bottom out in the upper 30s to the lower 40s. && .SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/... Low pressure will move northeast to the eastern Great Lakes on Monday. There may be a brief reprieve in widespread pcpn just in the wake of the cold front (dry slot) before embedded upper level energy and its associated surface trof axis bring the likelihood of pcpn back to the region for the day. As colder air filters in, rain showers will mix and then change over to snow showers from west to east. Coverage of pcpn will also decrease from west to east through the day as it coincides with the aforementioned features. Some light accumulations could occur on grassy surfaces. Highs will be early, then temperatures will slowly fall through the day. It will remain windy with local gusts in the 30 to 40 mph still possible, mainly in the morning hours. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... Cyclonic flow and CAA on the back side of the northeastward departing surface low will keep a light snow shower or flurries in the forecast Monday night. Continued cold advection and building high pressure will push in well below normal temperatures through mid-week. Readings will fall into the 20s Monday night, teens to around 20 Tuesday night, and lower 20s Wednesday night. Highs on Tues and Wed will be at or just below the freezing mark and then warm above freezing Thursday as the surface high pressure ridge crosses east and southerly flow returns. Models diverge significantly after Thursday and the forecast trended heavily towards the superblend. Overall pattern is warm and wetter, but the upper level low strengthening and pushing in this warmer air is progged anywhere from Lima, OH to the IA/NE border, with varying strengths from an open wave to closed low. Tried to limit any mixed precipitation starting Thursday as thicknesses will be on the rise and should not support any mix from above, and the surface temperatures will also be improving which should limit any freezing rain chances early on. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... Area of developing showers in Indiana and Kentucky are farther north than even the mesoscale models have at this time. However, the conditions are still VFR in these showers. As the night progresses, a low pressure center will lift to northwest Ohio by 12Z. The winds will increase ahead of the low and the showers will fill in ahead of a cold, running south of the low. Ceilings and visbilities will drop to MVFR with the showers. The cold front is forecast to swing through CVG/LUK around 09Z and the other other locations by 12Z. Expect the showers to taper off with the passage of the front. The winds will continue to be gusty, reaching the lower 30 kts. After 12Z, the center of the low will pull away to the northeast. Cold air advection on the backside of the low will bring a rain/snow mix in scattered showers as temperatures fall throughout the day. The precipitation will become more isolated as the day progresses, but ceilings will remain MVFR. Expect the gusts to cut off and precipitation chances to end around 00Z, for the CVG extended forecast, but for ceilings to stay MVFR. OUTLOOK...MVFR ceilings possible Monday night. MVFR ceilings and visibilities possible Thursday into Friday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Hickman NEAR TERM...Hickman SHORT TERM...Hickman LONG TERM...Franks AVIATION...Sites
Hazardous weather outlook, Nov 25, 3:52 PM EST, 5 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 352 PM EST Sun Nov 25 2018 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-261100- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 352 PM EST Sun Nov 25 2018 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This Afternoon and Tonight. Wind gusts up to 40 mph will be possible late tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Wind gusts up to 40 mph will be possible Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Nov 25, 3:48 PM EST, 6 hours before
Special Weather Statement National Weather Service Wilmington OH 348 PM EST Sun Nov 25 2018 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-260900- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize- Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark- Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH- Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton- Clermont-Brown-Highland-Adams-Pike-Scioto- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Circleville, Lancaster, Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Chillicothe, Logan, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 348 PM EST Sun Nov 25 2018 ..GUSTY WINDS EXPECTED TONIGHT AND MONDAY... Winds will increase ahead and behind a cold front which will pass east through the region late tonight. The strongest winds will occur in the wake of a cold front where southwest winds will gust up to 40 mph. Windy conditions are expected on Monday as well with southwest to west winds gusting up to 40 mph during the morning hours. Motorists, including those traveling in high profile vehicles, should be prepared for sudden wind gusts. Make sure any loose outside objects are secured.
Special weather statement, Nov 25, 3:51 PM EST, 5 hours 57 minutes before
Special Weather Statement National Weather Service Wilmington OH 351 PM EST Sun Nov 25 2018 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-260900- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize- Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark- Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH- Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton- Clermont-Brown-Highland-Adams-Pike-Scioto- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Circleville, Lancaster, Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Chillicothe, Logan, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 351 PM EST Sun Nov 25 2018 ...GUSTY WINDS EXPECTED TONIGHT AND MONDAY... Winds will increase ahead and behind a cold front which will pass east through the region late tonight. The strongest winds will occur in the wake of a cold front where southwest winds will gust up to 40 mph. Windy conditions are expected on Monday as well with southwest to west winds gusting up to 40 mph during the morning hours. Motorists, including those traveling in high profile vehicles, should be prepared for sudden wind gusts. Make sure any loose outside objects are secured.
Nearby
Wind Advisories in Kentucky, 2018Wind Advisories in Ohio, 2018Wind Advisories in Indiana, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.